Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 130, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 24, 2002, 5:47 PM CDT for Cheatham County, Davidson County, Tennessee. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 24, 2002, 5:47 PM CDT (22:47 UTC)
- Expired
- Jun 24, 2002, 6:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Cheatham County, TN, Davidson County, TN
The radar
The Nashville radar (KOHX), 33 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 5:50 PM CDT | Thunderstorm Wind 50 E | Bellevue, TN | EMA reported trees and power lines were down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.8 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 784 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 788 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 242247 SVRBNA TNC021-037-242330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 545 PM CDT MON JUN 24 2002 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CHEATHAM COUNTY IN TENNESSEE SOUTHWESTERN DAVIDSON COUNTY IN TENNESSEE * UNTIL 630 PM CDT * AT 542 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM BETWEEN BELLEVIEW AND PEGRAM...MOVING NORTHWEST AT 15 MPH. $$ LAT...LON 3611 8714 3606 8696 3613 8693 3619 8704
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 1:38 PM CDT, 4 hours 9 minutes earlier.
Area forecast discussion, Jun 24, 1:38 PM CDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION...CORRECTED FOR ISSUANCE TIME NATIONAL WEATHER SERVICE NASHVILLE TN 138 PM CDT MON JUN 24 2002 CURRENTLY, SKIES REMAIN MOSTLY CLOUDY ACROSS THE MAJORITY OF MIDDLE TENNESSEE. WATER VAPOR SATELLITE IMAGERY SHOWS LOW PRESSURE CENTERED NEAR NEW ORLEANS, WITH A CONSTANT STREAM OF MOISTURE BEING ADVECTED OUR WAY FROM THE GULF OF MEXICO. LOCALLY, ATMOSPHERE REMAINS QUITE UNSTABLE. 12Z OHX SOUNDING MODIFIED FOR 18Z SURFACE PARAMETERS GIVES A LIFTED INDEX OF -6.9 AND CONVECTIVE AVAILABLE POTENTIAL ENERGY OF 2539 J/KG. RADAR SHOWS SCATTERED CONVECTION OVER THE NORTHERN PLATEAU, ISOLATED ELSEWHERE. MODELS ARE VERY CONSISTENT IN SHOWING COPIOUS MOISTURE CIRCULATING THROUGHOUT THE SOUTHEAST FOR THE NEXT SEVERAL DAYS, WITH THE MRF CARRYING HIGH MOISTURE LEVELS THROUGH THE EXTENDED FORECAST PERIOD. MORNING UPPER AIR ANALYSES SHOW THE LOW CENTER EXTENDING INTO THE UPPER LEVELS, WITH CLOSED CIRCULATION EVEN AT 300 MB. LOOK FOR THIS SYSTEM TO GRADUALLY BREAK DOWN TOWARD THE MIDDLE OF THE WEEK, BUT A FRONTAL SYSTEM WILL MOVE NEAR THE MID STATE BY THE WEEKEND. ALTHOUGH FRONTAL PASSAGE AT BNA IS UNLIKELY, THIS BOUNDARY WILL BECOME QUASI-STATIONARY ALONG THE OHIO VALLEY, TRAPPING MIDDLE TENNESSEE IN A DEEP-LAYER SOUTHERLY FLOW AND PERSISTENT MARITIME TROPICAL AIR MASS. SO, THE AFTERNOON FORECAST WILL REMAIN QUITE MONOTONOUS, WITH A CHANCE OF THUNDERSTORMS EVERY PERIOD THROUGH DAY 7. IN THE NEAR TERM THE BEST CHANCE OF RAIN WILL BE TOMORROW, WITH CONVECTION LIKELY ALONG THE PLATEAU, IN THE AREA OF DEEPER MOISTURE, SCATTERED ACROSS THE REMAINDER OF THE FORECAST AREA. TEMPERATURES WILL REMAIN RATHER CONSISTENT THROUGH THE FORECAST PERIOD, WITH NO WARMING/COOLING TRENDS ANTICIPATED. .BNA...NONE. ROSE
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 6:01 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 29 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.